Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2012, 5:34 PM EDT for Bartholomew County, Jackson County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 17, 2012, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Jackson County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:10 PM EDT | HAIL 1 | Jonesville, IN | TIME ESTIMATED FROM RADAR. LOCATION APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2344 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS53 KIND 172134
SVRIND
INC005-071-172215-
/O.NEW.KIND.SV.W.0153.120717T2134Z-120717T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF COLUMBUS...AND
MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...
JONESVILLE...
CORTLAND...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 45 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3892 8609 3919 8598 3916 8577 3913 8578
3913 8580 3898 8579 3889 8580
TIME...MOT...LOC 2134Z 009DEG 7KT 3908 8588
WIND...HAIL 60MPH <.75IN
$$
JH2 follow-up statements
142
WWUS53 KIND 172154
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT TUE JUL 17 2012
INC005-071-172215-
/O.CON.KIND.SV.W.0153.000000T0000Z-120717T2215Z/
BARTHOLOMEW-JACKSON-
554 PM EDT TUE JUL 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BARTHOLOMEW AND NORTHEASTERN JACKSON COUNTIES UNTIL 615 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF SEYMOUR...MOVING
SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SEYMOUR AND CORTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3892 8609 3910 8598 3910 8580 3900 8579
3899 8580 3889 8580
TIME...MOT...LOC 2155Z 009DEG 7KT 3904 8589
WIND...HAIL 60MPH <.75IN
$$
JH476
WWUS53 KIND 172214
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT TUE JUL 17 2012
INC005-071-172224-
/O.EXP.KIND.SV.W.0153.000000T0000Z-120717T2215Z/
BARTHOLOMEW-JACKSON-
614 PM EDT TUE JUL 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARTHOLOMEW AND
NORTHEASTERN JACKSON COUNTIES WILL EXPIRE AT 615 PM EDT/515 PM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3892 8609 3910 8598 3910 8580 3900 8579
3899 8580 3889 8580
TIME...MOT...LOC 2214Z 009DEG 7KT 3900 8590
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:29 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 17, 4:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EDT TUE JUL 17 2012 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 350 PM EDT TUE JUL 17 2012 A RIDGE OF HIGH PRESSURE REMAINS THE DOMINANT FORCE OVER THE AREA...WITH HOT CONDITIONS AND ISOLATED THUNDERSTORMS. A COLD FRONT WILL SAG TOWARD THE AREA TOMORROW INTO THURSDAY...MOVING SOUTH OF THE AREA BY FRIDAY EVENING. THIS WILL BRING SOME RELIEF FROM THE HEAT LATE THIS WEEK INTO THE EARLY PART OF THE WEEKEND...AS WELL AS THE POSSIBILITY FOR SOME SCATTERED SHOWERS AND STORMS. THE RIDGE BEGINS TO RESTRENGTHEN LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WHICH WILL ONCE AGAIN RETURN WIDESPREAD 90 DEGREE TEMPERATURES TO THE FORECAST. && .NEAR TERM /TONIGHT/... ISSUED AT 350 PM EDT TUE JUL 17 2012 OVERNIGHT...ASIDE FROM ISOLATED THUNDERSTORMS WHICH WILL LINGER INTO THE EARLY HOURS OF THE OVERNIGHT...EXPECT DRY CONDITIONS AND PARTLY CLOUDY SKIES. WITH LITTLE CHANGE IN AIRMASS BEYOND A SLIGHT WARMING AND A SLIGHT INCREASE IN DEWPOINTS...TEMPS SHOULD BOTTOM OUT A DEGREE OR TWO ABOVE PERSISTENCE...AND WENT WITH THIS RATHER THAN MOS WHICH LOOKS SEVERAL DEGREES TOO COOL. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 350 PM EDT TUE JUL 17 2012 ONCE AGAIN WEDNESDAY...HOT CONDITIONS WILL BE THE RULE. SOME ADDITIONAL UNCERTAINTY WITH RESPECT TO TEMPERATURES AS STORM CHANCES MAY BE SLIGHTLY BETTER AS THE BOUNDARY SAGS TOWARD THE AREA...BUT WITH GUIDANCE NOW SLOWING UP THE SOUTHWARD PROGRESSION OF THE FRONT...EXPECT THAT TEMPS AT OR JUST ABOVE PERSISTENCE ARE A GOOD BET. THIS ONCE AGAIN YIELDS MID 90S TO AROUND 100...AND HEAT INDICES WELL INTO THE 105 RANGE AROUND THE AREA. MIDNIGHT SHIFT EXTENDED HEAT ADVISORY THROUGH TOMORROW...AND THIS IS A GOOD PLAN TO KEEP. BOUNDARY SAGS INTO THE AREA ON THURSDAY...BUT GIVEN THAT MODELS...EVEN THE NAM WHICH HAS BEEN SIGNIFICANTLY MORE RELIABLE THAN THE GFS FOR A COUPLE OF MONTHS NOW...APPEAR TO BE FAIRLY BULLISH ON PRECIP FOR BEING IN THE MIDDLE OF EXTREME DROUGHT...HAVE GONE ABOVE MOS GUIDANCE BY SEVERAL DEGREES THURSDAY...AND AGAIN ON FRIDAY BUT TO NOT QUITE THE SAME EXTENT. ADDITIONALLY...HAVE GONE TOWARD THE LOWER END ON POPS...NOT HIGHER THAN 40 PERCENT...GIVEN LENGTHY RECENT TREND OF SYSTEMS STRUGGLING TO PRODUCE PRECIP OVER THE AREA. WHILE THIS WOULD APPEAR AT FIRST GLANCE TO OFFER OUR BEST SHOT AT PRECIPITATION IN SOME TIME...THAT IS NOT SAYING MUCH...AND EVEN WITH SCATTERED COVERAGE IS UNLIKELY TO MAKE A SIGNIFICANT DENT IN ONGOING DROUGHT. ON LOW TEMPS...CONTINUED TREND OF BUMPING UP GUIDANCE WITH AT LEAST SOME CLOUD COVER LIKELY TO PERSIST DURING THE OVERNIGHT HOURS. THIS AGREES WELL WITH RECENT TRENDS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 253 PM EDT TUE JUL 17 2012 THE MAIN FOCUS ON THE EXTENDED WILL BE TEMPERATURES AS THE DROUGHT IS EXPECTED TO CONTINUE WITH ONLY SPARCE RAIN CHANCES LOOKING LIKE MONDAY NIGHT AND TUESDAY AS THE PLAINS UPPER RIDGE WEAKENS ALLOWING A SHORT WAVE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA AND A FRONT TO TAKE SHOP ACROSS THE LOWER GREAT LAKES. WITH THE EXTENDED MOS CONTINUING TO HAVE A COLD DAYTIME AND WARM NIGHTTIME BIAS DUE TO THE DROUGHT...FAVOR DAYTIME TEMPERATURES A FEW DEGREES WARMER THAN THE MEN MOS AND A DEGREE OR TWO WARMER THAN THE CENTRAL REGION INITIALIZATION. FAVOR THE OPPOSITE AT NIGHT. && .AVIATION /DISCUSSION FOR 172100Z KIND TAF UPDATE/... ISSUED AT 429 PM EDT TUE JUL 17 2012 MINOR TWEAKS MADE TO KIND TAF PER OBSERVATIONS. NO OTHER CHANGES NEEDED AT THIS TIME. PREVIOUS AVIATION DISCUSSION FOLLOWS... A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTHERN INDIANA THURSDAY AFTERNOON WHICH IS EXPECTED TO TRIGGER AFTERNOON THUNDERSTORMS ACROSS CENTRAL INDIANA. FOR NOW WILL JUST THROW A PROB30 IN AFTER 15Z AT ALL THE SITES. OTHERWISE...DRY GROUNDS SHOULD ONCE AGAIN KEEP FOG FROM FORMING DESPITE SOUTHWEST WINDS NEAR 10 KNOTS BECOMING LIGHT TO CALM TONIGHT...AND ANY DIURNAL CU CEILINGS WILL BE VFR. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....MK AVIATION...MK/JH
Hazardous weather outlook, Jul 17, 5:24 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 524 PM EDT TUE JUL 17 2012 INZ021-028>031-035>049-051>057-060>065-067>072-182130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 524 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. OUTLOOK: A HEAT ADVISORY REMAINS IN EFFECT. HIGH HEAT INDEX VALUES WILL CONTINUE INTO EARLY EVENING. THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING. HAZARDS: HEAT INDEX READINGS NEAR 105. LIGHTNING...BRIEF HEAVY RAINFALL...WIND GUSTS OVER 40 MPH. TIMING: HIGH HEAT INDEX VALUES THROUGH 800 PM. THUNDERSTORMS THROUGH 1000 PM. DISCUSSION: THE HOT AIRMASS WILL CONTINUE ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HIGHS ON WEDNESDAY WILL REACH THE UPPER 90S TO AROUND 100 DEGREES ACROSS MUCH OF THE AREA. HEAT INDEX VALUES COULD REACH INTO THE 105 TO 110 DEGREE RANGE. A HEAT ADVISORY CONTINUES FOR ALL OF CENTRAL INDIANA THROUGH 800 PM WEDNESDAY. HIGHS IN THE 90S WILL CONTINUE ON THURSDAY...WITH HEAT INDEX VALUES AROUND 100 POSSIBLE. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE...WITH DANGEROUS LIGHTNING...GUSTY WINDS...HAIL AND BRIEF HEAVY RAINFALL. DISCUSSION: A COOL FRONT WILL MOVE INTO CENTRAL INDIANA DURING THE SECOND HALF OF THE WEEK BRINGING CONTINUED CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 17, 3:49 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT TUE JUL 17 2012
INZ028-035-172015-
FOUNTAIN-WARREN-
349 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM ADVISORY FOR WESTERN FOUNTAIN AND SOUTHWESTERN
WARREN COUNTIES UNTIL 415 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DANVILLE...MOVING EAST AT 15
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COVINGTON...
FOSTER...
WEST LEBANON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4028 8727 4008 8731 4009 8741 4013 8741
4013 8749 4015 8749 4015 8754 4029 8753
TIME...MOT...LOC 1949Z 275DEG 15KT 4018 8752
50Special weather statement, Jul 17, 4:06 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT TUE JUL 17 2012
INZ060-172030-
SULLIVAN-
406 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL SULLIVAN COUNTY UNTIL 430
PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUTSONVILLE...OR 9 MILES NORTHEAST OF
ROBINSON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SULLIVAN...
GRAYSVILLE...
TURTLE CREEK RESERVOIR...
PAXTON...
SHELBURN...
CARLISLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3915 8766 3921 8758 3922 8737 3895 8730
3896 8753 3898 8757 3906 8758 3908 8760
3908 8762 3910 8762 3911 8766 3912 8764
3913 8766
TIME...MOT...LOC 2006Z 266DEG 13KT 3907 8757
50Special weather statement, Jul 17, 4:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT TUE JUL 17 2012
INZ064-072-172115-
BARTHOLOMEW-JENNINGS-
450 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL BARTHOLOMEW AND
NORTHWESTERN JENNINGS COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBUS...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AZALIA...
ELIZABETHTOWN...
GRAMMER...
NEWBERN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3907 8580 3907 8581 3907 8598 3924 8598
3926 8568 3906 8573
TIME...MOT...LOC 2050Z 272DEG 7KT 3915 8586
50Special weather statement, Jul 17, 5:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT TUE JUL 17 2012
INZ043-172145-
VERMILLION-
510 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL VERMILLION COUNTY UNTIL
545 PM EDT...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...OR 18 MILES
NORTHEAST OF PARIS...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEWPORT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3989 8753 3990 8737 3988 8737 3988 8738
3986 8736 3985 8736 3983 8739 3980 8738
3970 8738 3971 8754 3988 8754
TIME...MOT...LOC 2110Z 266DEG 9KT 3980 8745
50Special weather statement, Jul 17, 5:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 522 PM EDT TUE JUL 17 2012 INZ064-072-172145- BARTHOLOMEW-JENNINGS- 522 PM EDT TUE JUL 17 2012 AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHEAST OF COLUMBUS...AND MOVING SOUTHEAST AT 5 MPH. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:49 PM EDT | Special Weather Statement | IND | Fountain | 26 min |
| Jul 17, 4:06 PM EDT | Special Weather Statement | IND | Sullivan | 24 min |
| Jul 17, 4:50 PM EDT | Special Weather Statement | IND | Bartholomew | 25 min |
| Jul 17, 5:10 PM EDT | Special Weather Statement | IND | Vermillion | 35 min |
| Jul 17, 6:03 PM EDT | Special Weather Statement | IND | Hendricks | 27 min |
| Jul 17, 6:57 PM EDT | Special Weather Statement | IND | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.